Therapy Tuesday

12:53 PM Edit This 10 Comments »
WARNING: I'm trying to wean off of my antidepressant. The one I've been taking for seven years? Yep. That one. The one that probably kept me alive when I was busy trying to drink myself to death? Yep. That one. The one that has the worst withdrawl syndrome in the United States? Yep. That one.

I am currently taking 25 percent of what I was taking in October of 2006. That's some major progress, but since cutting it to this level two weeks ago, I'm sick. I'm tired. I'm shaky, I've got the diarrhea all the time, I have killer headaches and I have that low-grade panicky feeling that I used to have ALL THE TIME. Last Sunday, I felt like I was going to jump out of my skin, I felt like trying to run from my own body, and I felt completely out of control. I hate that feeling. I called in the reinforcements and all was well for awhile, but as soon as someone left, the panic would return and no amount of praying, meditating, ice-water drinking or relaxation would make it go away. It was an awful, awful day which ended with me taking my sleeping medication at about 9:30 p.m.

And I'm still doing it today. I have to. I have to know that I have at least attempted to live my life drug-free. And if I go insane in the process, you'll have to come along for the ride. You're stuck. Suckers.

10 comments:

Knot said...

I know that feeling. I kept telling myself, "It's just the meds, it's not real, it's just the meds, you will be ok."

Now and then I get it. But I totally understand. Stay with it; you are getting off the right way.

Knot

Sara said...

Hang in there! If there is anything I can do, let me know. Late night phone calls are fine. I'll e-mail you my phone number.

Love ya! You can do this!

Sara

Shania said...

Um, I tried that and ended up suicidal. Maybe you need to go back up to the previous level for a while. Please be careful, and out of curiosity, why don't you want to take the meds?

Sweetly Single said...

You my dear are going to be fine.... it's a bit of a rough ride but I have faith that it will be ok.... remember.....

Have faith in the Higher Power and take things one day at a time.

You are going to ROCK

carrster said...

Hang in there chicalita - you have a lot of friends supporting you near & far. If you ever need to call me, do so, okay? Take care of yourself - Dahlia's looking forward to your next visit (and so am I!)

Nilsa S. said...

Keep your chin up, girl. Keep reminding yourself how far you've come and all the many amazing things you've done along the way. You can do it!

Maxie said...

Good luck... I'm sure that talking/blogging about it will help with the process too. Stick with it :-)

Mind Body Shop said...

It's not enough to have lived. We should be determined to live for something.

GreenCanary said...

Oh, girl...I know how you're feeling! I tried to decrease my dose of that same medication by 1/5 and I went all sorts of crazy. I was panicky, tempermental, ill. I'm scared to death to try again but DAMN! I want to get off of this medication *grumbling*

modernartifact said...

effexor is it? this is the exact reason i would never allow my doctor to prescribe this stuff. i was too scared of trying to quit it. i'm so sorry. i hope it gets easier.